Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 295, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 9, 2011, 6:42 PM CDT for Ellis County, Roger Mills County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 6:42 PM CDT (23:42 UTC)
- Expired
- Jun 9, 2011, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Ellis County, OK, Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 165 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:00 PM CDT | TSTM WND GST 60 | Roll, OK | |
| Jun 9, 7:00 PM CDT | HAIL 2 | Roll, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -468 J/kg
- Mixed-layer LCL
- 2704 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898
WUUS54 KOUN 092342
SVROUN
OKC045-129-100030-
/O.NEW.KOUN.SV.W.0295.110609T2342Z-110610T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELLIS COUNTY IN NORTHWEST OKLAHOMA...
NORTHERN ROGER MILLS COUNTY IN WESTERN OKLAHOMA...
* UNTIL 730 PM CDT
* AT 641 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 4 MILES SOUTH OF ROLL...MOVING NORTHEAST AT 35 MPH.
OTHER STRONG TO SEVERE STORMS WERE LOCATED 5 MILES NORTH OF
REYDON...AND 10 MILES NORTHEAST OF ROLL.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ANGORA...CRAWFORD...DURHAM...
REYDON...ROLL AND STRONG CITY.
LAT...LON 3611 9955 3617 9938 3570 9938 3553 9998
3580 10001
TIME...MOT...LOC 2341Z 238DEG 29KT 3573 9969
$$2 follow-up statements
781
WWUS54 KOUN 100007
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT THU JUN 9 2011
OKC045-129-100030-
/O.CON.KOUN.SV.W.0295.000000T0000Z-110610T0030Z/
ROGER MILLS OK-ELLIS OK-
707 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN ELLIS AND NORTHERN ROGER MILLS COUNTIES...
AT 707 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM NEAR ROLL...AND 5 MILES NORTH OF REYDON...MOVING
NORTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF HALF DOLLARS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ANGORA...CRAWFORD...REYDON...ROLL
AND STRONG CITY.
LAT...LON 3611 9955 3617 9938 3570 9938 3560 9991
3575 9998
TIME...MOT...LOC 0007Z 238DEG 29KT 3580 9963
$$566
WWUS54 KOUN 100020
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT THU JUN 9 2011
OKC045-129-100030-
/O.CON.KOUN.SV.W.0295.000000T0000Z-110610T0030Z/
ROGER MILLS OK-ELLIS OK-
720 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN ELLIS AND NORTHERN ROGER MILLS COUNTIES...
AT 720 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS 8 MILES WEST OF ANGORA...AND 10 MILES SOUTHWEST OF
ROLL...MOVING NORTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ANGORA...CRAWFORD...REYDON...ROLL
AND STRONG CITY.
LAT...LON 3611 9955 3617 9938 3570 9938 3560 9991
3575 9998
TIME...MOT...LOC 0020Z 238DEG 24KT 3583 9957
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:21 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 9, 6:21 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 621 PM CDT THU JUN 9 2011 .AVIATION... CONTINUED VFR. MAY HAVE STORMS AT LEAST GET CLOSE TO KCSM KHBR AND KPNC NEAR AND JUST SE OF SLOW-MOVING FRONT THIS EVENING. WILL COVER THIS WITH CB DESIGNATOR AND VCTS. WIND SHIFT IS BASED ON NAM12... WHICH HAS IT STALLING VERY CLOSE TO KCSM-KPNC ON FRIDAY. && .PREV DISCUSSION... /ISSUED 334 PM CDT THU JUN 9 2011/ DISCUSSION... MID LEVEL RIDGING HAS BEEN SUPPRESSED TO THE SOUTH AS A FEW MINOR WAVE MAKE THEIR WAY FROM WEST TO EAST THROUGH THE CONUS. AS THIS OCCURS A COLD FRONT HAS ENTERED NORTHWEST OKLAHOMA THIS AFTN. THIS FRONT ALONG WITH A DRYLINE ACROSS THE TX PANHANDLE WILL BE THE FOCUS FOR SOME SHOWER AND THUNDERSTORM ACTIVITY THIS AFTN AND EVENING. THERE IS A CHANCE WITH THE LARGE TEMP/DEWPOINT SPREAD THAT STRONG WIND GUSTS WILL BE LIKELY ALONG WITH A SECONDARY THREAT OF LARGE HAIL. SOME OF THE ACTIVITY COULD LINGER THROUGH THE EVENING HOURS ACROSS NORTHERN INTO WESTERN OK... PER LATEST SHORT-RANGE HIGH-RES MODELS. THIS SFC FRONT ALONG WITH SOME MODEST MID LEVEL FLOW WILL KEEP AT LEAST SOME OPPORTUNITY FOR MAINLY AFTN/EVENING SHWR/TSTM ACTIVITY THROUGH THE WEEKEND. BEST CHANCES REMAIN ACROSS NORTHERN/NORTHWESTERN HALF OF THE AREA. THE FRONT ALONG WITH ASSOCIATED CLOUD COVER AND PRECIP MAY KEEP TEMPS DOWN A FEW DEGREES NEXT COUPLE OF DAYS. HOWEVER BY SUNDAY... MODELS SHOW SFC FRONT LIFTING BACK NORTH AS MID LEVEL RIDGE BUILDS BACK NORTHWARD THROUGH THE SOUTHERN PLAINS. SO AGAIN HOT AND MAINLY DRY EARLY NEXT WEEK. A MORE SUBSTANTIAL TROUGH LOOKS TO MAKE ITS WAY EAST ACROSS THE CENTRAL PART OF THE COUNTRY BY THE MIDDLE OF NEXT WEEK. THIS WILL BRING ANOTHER SFC FRONT TOWARD THE AREA AND PERHAPS ANOTHER CHANCE FOR RAIN ACROSS PARTS OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 90 68 88 / 20 10 30 20 HOBART OK 73 97 70 92 / 30 20 30 20 WICHITA FALLS TX 76 99 75 97 / 0 10 20 10 GAGE OK 60 90 61 88 / 30 20 40 30 PONCA CITY OK 74 91 67 89 / 30 20 30 20 DURANT OK 73 91 74 90 / 0 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/24/24
Hazardous weather outlook, Jun 9, 6:20 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT THU JUN 9 2011
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
620 PM CDT THU JUN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN... WESTERN...
CENTRAL... AND SOUTHERN OKLAHOMA... AND PART OF NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PARTS OF NORTHERN
AND WESTERN OKLAHOMA... AND A SMALL PART OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM PERRY... TO
KINGFISHER... TO WEATHERFORD... TO ALTUS... TO CROWELL TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS IS THROUGH 10 PM.
IMPACTS...
WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS.
DISCUSSION...
A WEAK FRONT HAS MOVED INTO NORTHWEST OKLAHOMA THIS EVENING. SURFACE
HEATING AND CONVERGENCE ALONG THE FRONT SHOULD PROVIDE ENOUGH LIFT
FOR THUNDERSTORMS TO DEVELOP THIS EVENING. WITH HOT AND DRY AIR
PRESENT AT LOW LEVELS... STRONG DOWNBURST WINDS WILL BE POSSIBLE
WITH THE STORMS. COOL TEMPERATURES ALOFT MAY ALSO ALLOW FOR LARGE
HAIL IN THE STORMS. CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS
WILL ALSO BE A CONCERN.
FARTHER SOUTH... THUNDERSTORMS MAY DEVELOP SOUTHWARD INTO WESTERN
TEXAS NEAR A DRYLINE. THESE STORMS MAY MOVE INTO PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. WITH TEMPERATURES IN THE 100S...
STRONG DOWNBURST WINDS WILL ALSO BE POSSIBLE WITH THESE STORMS.
THE STORMS FROM TEXAS WILL END THIS EVENING DUE TO LOSS OF HEATING.
HOWEVER... THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS
APPROXIMATELY THE NORTHERN HALF OF OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUNE 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY WILL CREATE VERY HIGH
WILDFIRE POTENTIAL SOUTH OF THE FRONT ACROSS WESTERN OKLAHOMA.
AS THUNDERSTORMS DISSIPATE THIS EVENING... VERY STRONG WINDS WILL BE
POSSIBLE NEAR THE STORMS... IN ADDITION TO A SUBSTANTIAL TEMPERATURE
RISE AND HUMIDITY DECREASE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE FRONT IS EXPECTED TO MOVE INTO CENTRAL OKLAHOMA FRIDAY. THIS
FRONT WILL REMAIN IN THE REGION THROUGH THE WEEKEND. THUNDERSTORMS
WILL REMAIN POSSIBLE FRIDAY INTO SUNDAY... WITH THE BEST CHANCES
NEAR AND NORTH OF THE FRONT. ISOLATED SEVERE STORMS WILL BE POSSIBLE
FRIDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS SATURDAY...MAINLY
NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM FRIDAY.In the hours before
Special weather statement, Jun 9, 5:52 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT THU JUN 9 2011
OKZ014-092315-
ROGER MILLS OK-
552 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.
AT 552 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES NORTHWEST
OF DEMPSEY...AND 5 MILES NORTH OF REYDON...MOVING NORTHEAST AT 35
MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3588 10000 3590 9994 3593 9991 3596 9985
3582 9970 3585 9940 3558 9952 3542 9994
3543 10000The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 66 min |
| Jun 8, 7:28 PM CDT | Special Weather Statement | OUN | Woods | 32 min |
| Jun 8, 7:31 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 8, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 41 min |
| Jun 8, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 67 min |
| Jun 8, 8:08 PM CDT | Special Weather Statement | OUN | Jackson | 37 min |
| Jun 8, 8:43 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 32 min |
| Jun 8, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 52 min |
| Jun 8, 9:00 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jun 8, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 41 min |
| Jun 8, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 62 min |
| Jun 8, 9:45 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Jun 8, 9:54 PM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| Jun 8, 10:21 PM CDT | Special Weather Statement | OUN | Tillman | 39 min |
| Jun 8, 10:26 PM CDT | Special Weather Statement | OUN | Alfalfa | 34 min |
| Jun 8, 11:03 PM CDT | Special Weather Statement | OUN | Greer, Jackson, Kiowa, Tillman | 57 min |
| Jun 9, 5:52 PM CDT | Special Weather Statement | OUN | Roger Mills | 23 min |
| Jun 9, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 39 min |
| Jun 9, 6:46 PM CDT | Special Weather Statement | OUN | Alfalfa | 14 min |
| Jun 9, 6:53 PM CDT | Special Weather Statement | OUN | Alfalfa | 22 min |
| Jun 9, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.